MAUDE Adverse Event Report: RICHARD WOLF GMBH SHARK; INTERNAL SHEATH RESECTOSCOPE 24FR

RICHARD WOLF GMBH SHARK; INTERNAL SHEATH RESECTOSCOPE 24FR
Model Number 8675324
Medical Device Problem Codes Material Separation (1562); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Peritoneal Laceration(s) (2003)
Date of Event 06/15/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Examination in the specialist department revealed that the socket tube is severely dented and crushed.The shaft tube is torn off proximally from the holder.In principle, this resectoscopy system is a double-shaft system, i.E.The inner shaft can only be used in combination with the outer shaft.However, it is also known that users, e.G.In the case of urethral strictures (urethral bottleneck), also like to use an inner shaft under endoscopic view, i.E.Without obturator and without outer shaft at the beginning of the procedure.This eliminates the otherwise considerable mechanical stabilization provided by the obturator and the outer shaft.The cause here is due to mechanical influences or mechanical overloading by the user.The inner shaft 8675324 from batch: 1460278 was produced on 11/19/2020.The batch consists of (b)(4) pieces of inner shafts 8675324.The production flow chart was checked, the batch was produced in 1 delivery - no deviations.1 piece from batch: 1460278 was delivered to the user on 01/27/2021.No similar case, this type 8675324, is registered in the period under consideration.Possible hazards were considered in the risk assessment d3 rev.04 (reusable shafts, tubes) with the corresponding extent of damage and probability of occurrence.In the instructions for use, the user is advised to pay attention to surface changes and safe handling and not to use damaged resectoscope sheaths and to send them in for repair.In this case, improper handling is indicated.Therefore, the likelihood that the reported problem will result in death, life-threatening injury, or permanent impairment of a body structure is low.The identified deficiencies do not describe a general product problem involving a nonconformity, negative trend, or previously unknown hazards.Since the complaint relates to a handling error, a systemic problem is not apparent and the warnings according to the problem described by the customer in the user manual ga-d366 / en / 2018-03 v5.0 / pk18-9297 are considered sufficient, no further action will be taken with regard to this incident, except for monitoring further cases to determine a possible trend.
 
Event or Problem Description
According to the received information from the customer, there was a "breakage of the bakelite inner jacket at the junction of the instrument (the metal tube separated from the circular lock when changing the instrumentation after enucleation to switch to morcellation.Apriori no forceful gesture at the introduction of the camera." the detached part of the inner sheath (metal tube) fell into the bladder and perforated the bottom of the bladder into the patient's peritoneum.Lt was necessary to complete the operation by laparotomy for abdominal exploration and suture the bladder.Additionally, there was no reported digestive perforation.The laparotomy took longer than expected and as a consequence, there was a reported delay of between 15 and 30 minutes.Patient medical treatment required an extension of stay at the hospital for 6 days.This case was reported by the customer to the french national agency for the safety of medicines and health products (ansm).

Brand Name
SHARK
Common Device Name
INTERNAL SHEATH RESECTOSCOPE 24FR
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany
GM 
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
Manufacturer Contact
heiko seider-biedermann
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
MDR Report Key17396928
Report Number9611102-2023-00049
Device Sequence Number6054115
Product Code FJL
UDI-Device Identifier04055207019658
UDI-Public04055207019658
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K062720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number8675324
Device Catalogue Number8675324
Device Lot Number1460278
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2023
Initial Report FDA Received Date07/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/19/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown